Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Chanel1

Someone help me benzoyl peroxide is Burning my skin!

Ok so I've been using benzoyl peroxide for about 2 weeks now. The first week I was doing it once a day only a small amount and all was good.

the second week I was doing it twice a day still small amounts but just building up. And my skin has never been better got rid of all bumps across my forehead and I only had a few pimples left over that were fading.

so for these 2 weeks I have not been moisturising at all. I was getting peeling skin and it was dry but I didn't care as it was working, and didn't hurt or bother me. So last night I cleansed applied BP and then moisturised.  This morning my skin has been the worst I have ever seen it! So I cleansed and applied BP again and let my BP dry then I applied mosituriser. And omg my skin has been burning since this morning and it's 10 o'clock at night now and it's still red and burning. What do I do? Quit mositurising as it was fine when I didn't? Or keep going with it? I don't want my skin to hurt and burn and I don't want it to well permanently stay burned and red? It's not the moisturiser it's only a soap and glory hydrating one. Please help me and reply as when I wash my face tonight what do I do? 

Share this post


Link to post
Share on other sites

Try waiting at least 10-15 minutes, maybe even a little longer in your case, between applying your BP and moisturizer. 

If that doesn't work and it's still burning for hours then discontinue use of that moisturizer and try another.

Its normal for a burning sensation to last a for up to an hour after applying moisturizer over BP as the moisturizer can move the BP around your skin if it isn't absorbed, and both at the same time will slightly irritate your skin.

its the same way with the acne.org regimen. For the first few weeks my skin burnt more after applying the moisturizer. May just be something your skin has to get used to, but a full day is definitely a problem and shouldn't be happening. 

Good luck !!

Share this post


Link to post
Share on other sites

Thank you for replying! Tonight I left my face a good hour before applying moisturiser, but instead of applying the one that I put on and my skin hurt I used Estée Lauder night repair serum. I no it's a serum and not a mositurer but it has all the benefits! Rehydrates skin, oil free and non comedogenic! I've applied it just like 10 mins ago it's just stinging slightly on my cheeks now not anywhere else! Which I'm happy about as last night it was my whole face. Do u think I should carry on with this serum? Can I just used this instead of a moisturiser.

20 hours ago, StarPower said:

Try waiting at least 10-15 minutes, maybe even a little longer in your case, between applying your BP and moisturizer. 

If that doesn't work and it's still burning for hours then discontinue use of that moisturizer and try another.

Its normal for a burning sensation to last a for up to an hour after applying moisturizer over BP as the moisturizer can move the BP around your skin if it isn't absorbed, and both at the same time will slightly irritate your skin.

its the same way with the acne.org regimen. For the first few weeks my skin burnt more after applying the moisturizer. May just be something your skin has to get used to, but a full day is definitely a problem and shouldn't be happening. 

Good luck !!

Just now, Chanel1 said:

Thank you for replying! Tonight I left my face a good hour before applying moisturiser, but instead of applying the one that I put on and my skin hurt I used Estée Lauder night repair serum. I no it's a serum and not a mositurer but it has all the benefits! Rehydrates skin, oil free and non comedogenic! I've applied it just like 10 mins ago it's just stinging slightly on my cheeks now not anywhere else! Which I'm happy about as last night it was my whole face. Do u think I should carry on with this serum? Can I just used this instead of a moisturiser.

Share this post


Link to post
Share on other sites

As long as it's hydrating your skin after applying BP which is very drying, and it's reducing irritation of your skin, I can't see why you can't continue to use the serum ! I'm no expert but moisturizer is just to hydrate after BP dries your skin out, so of the serum does that as well as calms your skin, go for it !! 

Good luck !!

Share this post


Link to post
Share on other sites

I would stop using BP for a few days. When you start again I would only use it once a day at night and make sure to only use a small amount you really only need the thinnest layer. Also, you may want to try a different moisturizer. I have used moisturizers in the past that made my skin burn. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×